MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: pch, pci.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 3 of 3: it was reported that during use of bd max¿ enteric bacterial panel, a campylobacter false positive patient result was obtained.Test was repeated twice and was negative, and could not be subcultured.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric bacterial panel kit (ref.442963) lot 5029105 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.The customer reported three samples with discrepant results for the campylobacter spp.(campy) target.Upon repeat testing, all samples were negative and could not be sub-cultured.The review of manufacturing records of bd max¿ enteric bacterial panel indicated that lot 5029105 was manufactured according to specifications and met performance requirements.Customer provided the databases from bd max¿ instruments ct2207 and ct1211 for investigation and identified samples b2, b3, b4 and b5 (run 1373 (ct2207); initial run), samples a1, a2, a3 and a4 (run 1374 (ct2207); 1st repeat test from same sbt) and samples a1 and a2 (run 3406 (ct1211); 2nd repeat test) as the affected samples.Manual pcr curves adjudication of run 1373 revealed late and low, but true amplification in the fam channel (campy target) for samples b2, b3, b4 and b5.Such low positive samples can occur due to bacterial titers in the specimens being at or near the limit of detection of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.Moreover, further analysis revealed late and low but true amplification in the fam channel (campy target) for samples a2 and a4 (run 1374) and a2 (run 3406), supporting that the samples were at the assay limit of detection.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Regarding the negative result obtained by the customer in culture, as specified in the assay instruction for use, positive result with the bd max¿ enteric bacterial panel assay does not necessarily indicate the presence of viable organisms.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric bacterial panel kit lot 5029105.The root cause was not identified.However, specimens at or near the assay limit of detection (lod) or environmental contamination introduced during the sample preparation at the customer¿s site are the most likely causes to explain the customer¿s discrepant results and no reagents issue is suspected.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description
Report 3 of 3: it was reported that during use of bd max¿ enteric bacterial panel, a campylobacter false positive patient result was obtained.Test was repeated twice on bd max¿ and was negative and could not be subcultured.There was no report of patient impact.

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22677993
Report Number3007420875-2025-00119
Device Sequence Number18376948
Product Code OOI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(11)250129(17)260905(10)5029105
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/05/2026
Device Catalogue Number442963
Device Lot Number5029105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown